Alert archive / Florida / Flood Watches in 2020
Flood Watch 3, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Jun 18, 2020, 2:49 AM EDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2020, 2:49 AM EDT (06:49 UTC)
- Expired
- Jun 19, 2020, 8:00 PM EDT
- In force
- 41 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
The text
As transmitted.
045 WGUS62 KMLB 180649 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Melbourne FL 249 AM EDT Thu Jun 18 2020 FLZ054-059-064-200000- /O.NEW.KMLB.FA.A.0003.200618T0649Z-200620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Indian River-St. Lucie-Martin- Including the cities of Vero Beach, Jensen Beach, Port Saint Lucie, Port Salerno, Fort Pierce, Stuart, Sebastian, and Hobe Sound 249 AM EDT Thu Jun 18 2020 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... The National Weather Service in Melbourne has issued a * Flood Watch for a portion of east central Florida, including the following areas, Indian River, Martin and St. Lucie. * Through Friday evening * High coverage of showers and storms is expected across Martin, Saint Lucie, and Indian River counties today and again on Friday. Widespread rainfall amounts of 2 to 3 inches will be possible with localized totals of 4 to 6 inches. * Due to well above normal rainfall totals over the past one to two weeks and saturated ground conditions, additional heavy rainfall will bring the threat for localized flooding. Do not drive your vehicle across a flooded roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JC
2 follow-up statements
737 WGUS62 KMLB 190658 FFAMLB Flood Watch National Weather Service Melbourne FL 258 AM EDT Fri Jun 19 2020 FLZ054-059-064-200000- /O.CON.KMLB.FA.A.0003.000000T0000Z-200620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Indian River-St. Lucie-Martin- Including the cities of Vero Beach, Jensen Beach, Port Saint Lucie, Port Salerno, Fort Pierce, Stuart, Sebastian, and Hobe Sound 258 AM EDT Fri Jun 19 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * A portion of east central Florida, including the following areas, Indian River, Martin and St. Lucie. * Through this evening * High coverage of showers and storms is expected across Martin, Saint Lucie, and Indian River counties again today. Rainfall amounts of 1 to 3 inches fell on Thursday, and additional accumulations of 1 to 3 inches will be possible today with locally higher totals. * Due to well above normal rainfall totals over the past one to two weeks and saturated ground conditions, additional heavy rainfall will bring the threat for localized flooding. Do not drive your vehicle across a flooded roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JC
879 WGUS62 KMLB 200013 FFAMLB Flood Watch National Weather Service Melbourne FL 813 PM EDT Fri Jun 19 2020 FLZ054-059-064-200115- /O.EXP.KMLB.FA.A.0003.000000T0000Z-200620T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Indian River-St. Lucie-Martin- Including the cities of Vero Beach, Jensen Beach, Port Saint Lucie, Port Salerno, Fort Pierce, Stuart, Sebastian, and Hobe Sound 813 PM EDT Fri Jun 19 2020 ...FLOOD WATCH HAS EXPIRED... The Flood Watch for a portion of east central Florida, including the following areas, Indian River, Martin and St. Lucie has expired. The threat for flooding from heavy rainfall has ended for now. If you live in an area that has recently experienced flooding and ground water levels are still high, or are in a flood prone area, continue to monitor conditions, as well as the latest forecasts as we return to more normal pattern of scattered afternoon showers and thunderstorms through next week. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Jun 17, 8:50 PM EDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 17, 8:50 PM EDT, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 850 PM EDT Wed Jun 17 2020 .DISCUSSION... ...Deep moisture and Heavy Rainfall Potential Thursday-Friday... Current-Overnight...Scattered showers and storms from near I-4 northward will continue to work eastward towards the coast with a decrease in both coverage/intensity through mid-late evening. Deep moisture will continue to pool northward overnight across the Treasure Coast and Okeechobee County. After midnight, we may see an increase in shower chances with isolated storms possible along the coast and adjacent coastal waters. Lows will drop into the upper 60s to lower 70s. Thursday...Previous...Low level southeast flow, deep moisture and disturbances aloft across the srn FL peninsula will initiate a high coverage of showers and isolated storms across southern half of the area tomorrow. A localized heavy rainfall threat will set up along the coast up to the Cape and across Osceola and Okeechobee counties. Locally heavy rainfall amounts of one to two inches will be common across the srn counties with isolated 2-4 inch amounts possible. POPs will be high in the 70-80pct range srn sections to scattered range north. Highs in the mid 80s south to around 90 for Lake county. Friday...Previous...Southerly low level flow and deep moisture with PWATs from 2.0-2.2 inches will support another day with a high coverage of showers and a chance of storms. POPs will range from 60- 70pct Lake/Volusia counties to 80pct across the southern counties. There will be a continued concern for heavy rainfall with localized heavy rain and minor flooding gradually shifting north and toward the interior. Highs will be in the mid-upper 80s and held down by precip and prevalent cloud cover. && .AVIATION...VFR conditions prevailing through the TAF period outside of convection. Scattered showers and storms ongoing from KTIX-KMCO northward. Included VCTS for KMCO, KSFB, KLEE, and KDAB through 03Z. Scattered MVFR conditions are possible inside convection. Guidance is showing showers pushing up from the south early tomorrow for the Treasure Coast and moving northward as the day progresses. Included VCSH for KFPR, and KSUA starting at 08Z and starting at 13Z for KVRB with the rest of the sites starting later in the day. Added a TEMPO group for KFPR and KSUA for MVFR CIGs/VIS with 5SM SHRA and BKN030 starting at 14Z tomorrow. && .MARINE...Overnight-Thu...SE winds up to 15 kts over the open Atlc. Seas 2-3 ft near shore and 3-4 ft offshore. Few showers and storms could venture off the Volusia coast this evening. Later tonight and towards daybreak we may see an increase in ISOLD-SCT showers from near Melbourne southward (ISOLD storms off of Treasure Coast) as moisture increases from the south. On Thu, ISOLD-SCT convection possible from Cape northward and SCT-NMRS convection from near the Cape through Jupiter Inlet as deep moisture continues northward. Wind gusts in excess of 35 kts will be possible along with torrential downpours and cloud to water lightning strikes. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Cristaldi/Watson
Hazardous weather outlook, Jun 17, 9:14 PM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 914 PM EDT Wed Jun 17 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-181000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 914 PM EDT Wed Jun 17 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated storms remain possible through late evening across the I-4 corridor. A few storms will move off of the Volusia coast. Occasional lighting, torrential downpours, and brief gusty winds will remain the main impacts. Movement will be toward the northeast or east at around 10 mph. After midnight and toward sunrise, a surge of moisture from the south may allow for isolated lighting storms near the Treasure Coast and adjacent Atlantic waters. Aside from isolated lightning, torrential downpours and brief gusty winds may accompany storms. Movement will be toward the north or northeast at around 10 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Moisture pushing northward will increase shower and thunderstorm chances each afternoon through early next week. A localized heavy rainfall threat will exist on Thursday and Friday along the coast from Martin County up toward the Cape and across Okeechobee and Osceola counties. Locally heavy rainfall amounts of one to two inches will be common across some of these areas with isolated two to four inch amounts possible. Activity on Thursday will gradually shift northward and toward the interior later in the day. A moderate risk of rip currents expected again on Thursday at area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:25 PM EDT | Special Weather Statement | MLB | Okeechobee | 65 min |
| Jun 18, 4:38 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Jun 18, 5:02 PM EDT | Special Weather Statement | MLB | Osceola | 43 min |
| Jun 18, 5:07 PM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Jun 18, 5:33 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jun 18, 5:36 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 114 min |
| Jun 18, 7:26 PM EDT | Special Weather Statement | MLB | Lake | 34 min |
| Jun 18, 7:50 PM EDT | Areal Flood Advisory | MLB | Lake | 71 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.